# SDR UALA2008121906919

- Difficulty date: December 19, 2008
- Submitted: December 22, 2008
- Operation: Air carrier
- Aircraft: N933UA
- Make and model: Boeing 737522
- Aircraft serial: 26659
- Aircraft time: 45,937 hours, 33,038 cycles
- Engine: Cfmint CFM563C1
- Engine time: 54,650 hours, 36,067 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Odor
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

STRONG ENGINE OIL ODOR NOTICED IN COCKPIT DURING INITIAL CLIMB AFTER TAKEOFF.  WITH PACKS OFF NR 1 ENGINE RUNNING, RIGHT AFTER NR 2 ENGINE START, GOT STRONG OIL ODOR IN COCKPIT.  PACKS STILL OFF.  RAN PACKS AND OIL ODOR WENT AWAY.  BEFORE ENGINE RUN, RAN PACKS, NO ODOR NOTED IN AIR CON.  ACCOMPLISHED HIGH POWER RUN TO CLEAN OUT OIL IN SYSTEM AND REPLACED BOTH COALESCER BAGS.  ODOR OCCURRED AGAIN 2 FLTS OUT.  LT ENG OIL QTY FLUCTUATING BETWEEN 81 % AND 100 % IN CRUISE.  FOUND OIL WETTING IN GAS PATH OF NR 1 ENG.  ENGINE REPLACED. RAN ENG AT POWER FOR 30 MINUTES, NO OIL QTY FLUCTUATION NOTED. ACCOMPLISHED SUCCESSFUL NR1 ENGINE BLEED SHIFT TEST.
